Ask The Doctor > Questions & Answers > Hi :), my friend has been experiencing an increase in

Hi :), my friend has been experiencing an increase in

Patient: Hi :), my friend has been experiencing an increase in her heartbeat at night while trying to fall asleep (it’s not a negligible increase, she feels it and it’s hard for her to fall asleep). She’s reluctant to ask a doctor herself so I’m asking for her. What could this be? Help would be much appreciated.

 

 

Doctor: Welcome to Ask The Doctor.We are here to help you. These symptoms of heart fluttering are known as “Palpitations” N ow, Palpitations can be because of Cardiac issues. Palpitations can also be because of anxiety, thyroid issues, drugs. I would like to rule out Thyroid issues and Cardiac Arrhythmias in cases of Palpitations.You should check if she is taking any drugs like Salbutamol for Asthma.Following tests are recommended:1. Thyroid Profile2. ECG3. EchoIf they are normal, you should start practicing yoga and meditation. Avoid excess of caffeine.I would advise you strongly not to consume alcohol and do smoking in case you do.I hope it helps.Stay Healthy

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment